Alert archive / Iowa / Flash Flood Warnings in 1997
Flash Flood Warning 23, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 29, 1997, 5:32 PM CDT for Linn County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1997, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 29, 1997, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Linn County, IA
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 292233 FFWMLI IAC113-300230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 532 PM CDT SUN JUN 29 1997 * FLASH FLOOD WARNING FOR LINN COUNTY - EAST CENTRAL IOWA * UNTIL 830 PM CDT ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR LINN COUNTY HAS BEEN UPGRADED TO A FLASH FLOOD WARNING EFFECTIVE UNTIL 830 PM CDT... THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR LINN COUNTY HAS BEEN UPGRADED TO A FLASH FLOOD WARNING EFFECTIVE UNTIL 830 PM CDT. AT 530 PM CDT... THE LINN COUNTY EOC REPORTED SIGNIFICANT URBAN AND STREET FLOODING IN ALBURNETT. IN ADDITION... STREAMS AND CREEKS WERE OUT OF THEIR BANKS IN ALBURNETT. QUAD CITY DOPPLER RADAR SHOWED NUMEROUS tHEAVY RAIN PRODUCING THUNDERSTORMS MOVING EAST UNDER 10 MPH ACROSS LINN COUNTY. MORE THUNDERSTORMS WERE POISED UPSTREAM IN BENTON COUNTY. LEAVE FLOOD PRONE OR LOW LYING AREAS IMMEDIATELY. HENDRICKS/BERG &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 12:57 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 29, 12:57 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1240 PM CDT SUN JUN 29 1997 PARAMETERS COMING TOGETHER FOR AN ACTIVE AFTERNOON ACROSS CWA. LASTEST ADAP SUGGESTS INSTABILITY AXIS SITUATED ROUGHLY FROM I-80 SOUTHWARD WITH LIFTED INDICES APPROACHING -10. IN ADDITION MOISTURE POOLING WAS OCCURING IN SAME AREA IN CONJUNCTION WITH LEFTOVER OUTFLOW BOUNDARY. SUGGEST CAT POPS FOR TSRA THIS EVENING MAINLY ALONG AND WEST OF THE MISSISSIP PI WITH MAIN EMPHASIS ON VERY HEAVY RAIN SINCE PCP WATER VALUES ARE APPROACHING AN 1.50. CID 68/60 DBQ 67/60 MLI 67/60 BRL 68/60 BERG
In the hours before
Local storm report, Jun 29, 4:50 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 PM CDT SUN JUN 29 1997 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0218 PM DUBUQUE IA WIND DAMAGE 06/29/97 DUBUQUE TREES DOWNED AT 32ND ST
Local storm report, Jun 29, 5:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 PM CDT SUN JUN 29 1997 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0218 PM DUBUQUE IA WIND DAMAGE 06/29/97 DUBUQUE TREES DOWNED AT 32ND ST
Local storm report, Jun 29, 5:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 528 PM CDT SUN JUN 29 1997 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0520 PM ALBERNUTT IA 60-70 MPH WIND GUST 06/29/97 LINN
Local storm report, Jun 29, 5:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 528 PM CDT SUN JUN 29 1997 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 05p20 PM ALBERNUTT IA 60-70 MPH WIND GUST 06/29/97 LINN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:53 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 32 min |
| Jun 29, 2:43 PM CDT | Flash Flood Warning | DVN | Dubuque | 3 hr |
| Jun 29, 3:44 PM CDT | Flash Flood Warning | DVN | Dubuque | 3 hr |
| Jun 29, 4:38 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 62 min |
Nearby
Flash Flood Warnings in Iowa, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.